Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jul 29, 2021, 4:01 PM EDT for Armstrong County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 29, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
County Armstrong County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
219
WWUS81 KPBZ 292001
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT Thu Jul 29 2021
PAZ022-292030-
Armstrong-
401 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL ARMSTRONG COUNTY...
At 401 PM EDT, a strong thunderstorm was located near Kittanning,
moving southeast at 20 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Kittanning... Rural Valley...
West Hills... Atwood...
Templeton...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4088 7959 4093 7955 4086 7926 4074 7927
4070 7941
TIME...MOT...LOC 2001Z 308DEG 19KT 4089 7953
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:37 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 29, 1:37 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 137 PM EDT Thu Jul 29 2021 .SYNOPSIS... Showers and thunderstorms will be crossing the area today with the passage of a cold front. High pressure returns dry and seasonably cool conditions for the first half of the weekend. && .NEAR TERM /THROUGH TONIGHT/... A shortwave will finish its exit through the region shortly, pushing most convection east while leaving a residual trail of cloud cover. Though storms may continue north of I-80 due weak sfc convergence, the main focus will be on scattered shower and thunderstorm development ahead of an approaching pre-frontal trough this afternoon and early evening. Storms could become severe with damaging wind and large hail the primary threats in part due to abundant shear and increasingly dry mid-level air. However, there are two factors that may limit the threat, keeping confidence low that one even develops. The first factor is waning upper support as the sfc feature lags behind the exiting shortwave; more limited storm coverage is the likely outcome of this. The other factor is instability, or the lack thereof, at the moment given excessive cloud cover from this morning's convection. Very simply: more heating/destabilization is needed to foster robust storm development and tap into the shear/dry air to create the severe threat. Overnight, additional weak shortwaves and the passage of the sfc cold front may aid iso/sct showers with localized thunder. Otherwise, drier conditions are expected due to building high pressure and dry, cold advection. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... High pressure will slowly build in from the northwest on Friday with dry conditions expected through Saturday. Temperatures will run below seasonal averages under cold advection. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Another shortwave within the broad eastern U.S. upper trough will push a weak sfc cold front through the region Sunday, increasing precipitation chances. High pressure should resume influence over the upper Ohio River Valley heading into next week under weak upper troughing, with temperature near to slightly below seasonal averages. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Initial activity associated with a shortwave trough/MCV is currently exiting the region, with MGW/DUJ possibly keeping a brief restriction right at TAF time. Another round of at least scattered showers and thunderstorms are expected to develop in association with a pre-frontal trough during the afternoon. Uncertainty regarding storm coverage and intensity remains, and depends on the degree of destabilization that we can achieve. Still, elected to keep a period of VCTS for several hours, and tried to time the most likely period of impact in TEMPO groups at the terminals. A direct hit will likely result in a brief period of IFR/LIFR visibility and perhaps strong wind gusts. Activity should dissipate/move off this evening with the departure of the trough and the loss of instability. As the cold front drops across the region overnight, a period of MVFR ceilings and mist is possible at most terminals. Once daytime mixing commences on Friday, ceilings will likely break, and VFR conditions and light northwest wind will develop by midday. .Outlook... Restrictions are possible with a Sunday cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 29, 3:18 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 318 PM EDT Thu Jul 29 2021 OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-073>076- WVZ001>004-012-021-509>514-301930- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 318 PM EDT Thu Jul 29 2021 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered severe thunderstorms are possible today. Damaging wind gusts would be the primary threat, but large hail and a tornado or two cannot be ruled out. However, there is a fair amount of uncertainty whether the severe threat will develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-013-015-016-301930- Mercer-Venango-Forest-Lawrence-Clarion-Jefferson PA- 318 PM EDT Thu Jul 29 2021 This Hazardous Weather Outlook is for western Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms are possible today. Damaging wind gusts would be the primary threat, but large hail and a tornado or two cannot be ruled out. However, there is a fair amount of uncertainty whether the severe threat will develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 29, 2:02 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG 2 SSW BARKEYVILLE 41.18N 79.99W
07/29/2021 VENANGO PA 911 CALL CENTER
NUMEROUS TREES UPROOTED CLOSING BILLINGSLEY RD.
&&
EVENT NUMBER PBZ2102018
FLHLocal storm report, Jul 29, 2:49 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 SSE ACME 40.10N 79.42W
07/29/2021 FAYETTE PA TRAINED SPOTTER
MUTLIPLE TREES DOWN AND STRUCTURAL DAMAGE IN SALTLICK
TWP
&&
EVENT NUMBER PBZ2102019
MFSpecial weather statement, Jul 29, 3:18 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
318 PM EDT Thu Jul 29 2021
OHZ048-057-291945-
Coshocton-Muskingum-
318 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHWESTERN COSHOCTON AND NORTHWESTERN MUSKINGUM
COUNTIES...
At 317 PM EDT, a strong thunderstorm was located near Frazeysburg, or
13 miles east of Newark, moving southeast at 40 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... South Zanesville...
North Zanesville... Dresden...
Frazeysburg... Philo...
Pleasant Grove... Conesville...
Duncan Falls... Drake...
Cooperdale... Dillon State Park...
This includes Interstate 70 in Ohio between mile markers 151 and 161.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4023 8218 4024 8218 4024 8220 4027 8220
4028 8219 4016 8182 3985 8192 4002 8220
TIME...MOT...LOC 1917Z 303DEG 33KT 4014 8219Special weather statement, Jul 29, 3:34 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
334 PM EDT Thu Jul 29 2021
PAZ014-015-022-023-292000-
Armstrong-Butler-Clarion-Indiana-
334 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL BUTLER...NORTHWESTERN INDIANA...CENTRAL ARMSTRONG AND
SOUTHERN CLARION COUNTIES...
At 334 PM EDT, a strong thunderstorm was located 9 miles northwest of
Kittanning, moving southeast at 35 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Kittanning... Ford City...
West Kittanning... East Brady...
Rural Valley... Worthington...
West Hills... Manorville...
Ford Cliff... Elderton...
Applewold... Plumville...
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4091 7975 4101 7967 4082 7914 4064 7922
4060 7939
TIME...MOT...LOC 1934Z 300DEG 30KT 4093 7965Local storm report, Jul 29, 3:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT THU JUL 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 1 N CHAMPION 40.09N 79.37W
07/29/2021 WESTMORELAND PA SOCIAL MEDIA
MULTIPLE TREES DOWN
&&
EVENT NUMBER PBZ2102020
MPKSpecial weather statement, Jul 29, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
401 PM EDT Thu Jul 29 2021
PAZ022-292030-
Armstrong-
401 PM EDT Thu Jul 29 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL ARMSTRONG COUNTY...
At 401 PM EDT, a strong thunderstorm was located near Kittanning,
moving southeast at 20 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Kittanning... Rural Valley...
West Hills... Atwood...
Templeton...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4088 7959 4093 7955 4086 7926 4074 7927
4070 7941
TIME...MOT...LOC 2001Z 308DEG 19KT 4089 7953The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:47 AM EDT | Special Weather Statement | PBZ | Venango | 28 min |
| Jul 29, 12:51 PM EDT | Special Weather Statement | PBZ | Venango | 24 min |
| Jul 29, 1:58 PM EDT | Tornado Warning | PBZ | Fayette, Westmoreland | 22 min |
| Jul 29, 3:34 PM EDT | Special Weather Statement | PBZ | Armstrong | 26 min |
| Jul 29, 4:43 PM EDT | Special Weather Statement | PBZ | Beaver | 32 min |
| Jul 29, 5:09 PM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Jul 29, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 30 min |
| Jul 29, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 36 min |
| Jul 29, 5:48 PM EDT | Tornado Warning | PBZ | Greene, Washington | 27 min |
| Jul 29, 5:59 PM EDT | Tornado Warning | PBZ | Washington | 31 min |
| Jul 29, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 52 min |
| Jul 29, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 32 min |
| Jul 29, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 28 min |
| Jul 29, 6:35 PM EDT | Special Weather Statement | PBZ | Washington | 25 min |
| Jul 29, 6:55 PM EDT | Special Weather Statement | PBZ | Washington | 35 min |
| Jul 29, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 45 min |
| Jul 29, 7:34 PM EDT | Special Weather Statement | PBZ | Greene | 26 min |
| Jul 29, 4:53 PM EDT | Tornado Warning | PBZ | Brooke | 22 min |
| Jul 29, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 47 min |
| Jul 29, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 38 min |
| Jul 29, 5:39 PM EDT | Tornado Warning | PBZ | Brooke, Hancock | 21 min |
| Jul 29, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 48 min |
| Jul 29, 3:18 PM EDT | Special Weather Statement | PBZ | Muskingum | 27 min |
| Jul 29, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 44 min |
| Jul 29, 4:05 PM EDT | Special Weather Statement | PBZ | Columbiana | 25 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 48 min |
| Jul 29, 4:15 PM EDT | Special Weather Statement | PBZ | Guernsey | 45 min |
| Jul 29, 4:20 PM EDT | Special Weather Statement | PBZ | Harrison | 25 min |
| Jul 29, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 45 min |
| Jul 29, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 14 min |
| Jul 29, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 36 min |
| Jul 29, 5:02 PM EDT | Tornado Warning | PBZ | Carroll, Columbiana, Jefferson | 13 min |
| Jul 29, 5:14 PM EDT | Tornado Warning | PBZ | Carroll, Columbiana, Jefferson | 16 min |
| Jul 29, 6:36 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.